Alert archive / Illinois / Tornado Warnings in 2023
Tornado Warning 46, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 29, 2023, 12:45 PM CDT for Christian County, Shelby County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2023, 12:45 PM CDT (17:45 UTC)
- Expired
- Jun 29, 2023, 1:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Christian County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 10:34 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1628 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.6
The text
As transmitted.
831
WFUS53 KILX 291745
TORILX
ILC021-173-291815-
/O.NEW.KILX.TO.W.0046.230629T1745Z-230629T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
1245 PM CDT Thu Jun 29 2023
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
East central Christian County in central Illinois...
Northwestern Shelby County in central Illinois...
* Until 115 PM CDT.
* At 1245 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Stonington, or 7 miles northeast of
Taylorville, moving east at 65 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Assumption around 1250 PM CDT.
Westervelt around 100 PM CDT.
Findlay around 105 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3955 8919 3961 8918 3958 8872 3952 8872
3952 8867 3941 8872
TIME...MOT...LOC 1745Z 280DEG 59KT 3958 8916
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
372 follow-up statements
016
WWUS53 KILX 291759
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1259 PM CDT Thu Jun 29 2023
ILC021-291808-
/O.CAN.KILX.TO.W.0046.000000T0000Z-230629T1815Z/
Christian-
1259 PM CDT Thu Jun 29 2023
...THE TORNADO WARNING FOR EAST CENTRAL CHRISTIAN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
central Illinois.
LAT...LON 3951 8893 3959 8890 3958 8872 3952 8872
3952 8867 3942 8871
TIME...MOT...LOC 1758Z 279DEG 64KT 3954 8883
$$
ILC173-291815-
/O.CON.KILX.TO.W.0046.000000T0000Z-230629T1815Z/
Shelby-
1259 PM CDT Thu Jun 29 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR NORTH
CENTRAL SHELBY COUNTY...
At 1258 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Findlay, or 8 miles north of Shelbyville, moving
east at 75 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Shelby County, including the following locations...
Eagle Creek State Park and Wolf Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3951 8893 3959 8890 3958 8872 3952 8872
3952 8867 3942 8871
TIME...MOT...LOC 1758Z 279DEG 64KT 3954 8883
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
37037
WWUS53 KILX 291808
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
108 PM CDT Thu Jun 29 2023
ILC173-291818-
/O.EXP.KILX.TO.W.0046.000000T0000Z-230629T1815Z/
Shelby-
108 PM CDT Thu Jun 29 2023
...THE TORNADO WARNING FOR NORTH CENTRAL SHELBY COUNTY WILL EXPIRE AT
115 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
central Illinois.
LAT...LON 3951 8893 3959 8890 3958 8872 3952 8872
3952 8867 3942 8871
TIME...MOT...LOC 1808Z 280DEG 59KT 3952 8866
$$
37What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 29, 11:03 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 29, 11:03 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion...Updated National Weather Service Lincoln IL 1103 AM CDT Thu Jun 29 2023 .SYNOPSIS... Issued at 1044 AM CDT Thu Jun 29 2023 Another round of severe thunderstorms are expected to track eastward over central and southeast IL through the afternoon, with all hazards possible. This includes damaging winds of 60 to 80 mph, large hail 1 to 3 inch diameter and possible tornadoes along with heavy rains. Highs today in the mid to upper 80s with muggy and hazy conditions. An air quality alert continues through 7 pm today, but smokey conditions should improve as the storms race eastward across central IL through this afternoon. More severe weather Friday and this weekend with more rounds of showers and thunderstorms. && .UPDATE... Issued at 1050 AM CDT Thu Jun 29 2023 Updated the forecast a couple times this morning, 1st with ending the severe thunderstorm watch over eastern IL at 9 am, and again late this morning with a new severe thunderstorm watch for all of central and southeast IL through 5 pm today. 1st batch of storms with MCS was still affecting the Wabash river valley in far southeast IL though the stronger cells are east/se of Clark, Crawford and Lawrence counties. These storms produce 1-2 inch hail since overnight in eastern IL and even 3.25 inch hail in Tuscola around 650 pm. Also had reports of 1.5-2.5 inch rains in spots over eastern IL. Focus shifts to developing area of strong to severe convection with next MCS over southeast IA/northeast MO and approaching west central IL. SPC just issued a severe thunderstorm watch for a large portion of IL through 22z/5 pm with widespread damaging wind gusts of 60 to 80 mph possible, scattered large hail (1 inch or larger) and isolated very large hail of golf ball to 3 inches possible. Isolated tornados also risk along with locally heavy rains as tropical PW values are 1.75-2.2 inches, highest over southern/sw CWA. Strong effective bulk shear values of 35-55 kts while very unstable air mass with SB CAPES peaking from 3000-6000 j/kg and MLCapes of 2500-4500 j/kg, highest in southern/sw CWA. The eastern edge of storms is just west of Schuyler county and CAMs bring line of storms quickly eastward toward I-55 at or just after 18Z/1 pm and to Indiana border by 20-21Z/3-4 pm. Temps climbing into the mid to upper 80s in western CWA ahead of storms and rest of CWA should see highs reach similar values or even near 90F in sw CWA before storms race through and cool temps back down. Continued air quality alert through 7 pm as worst air quality currently is northern and ne CWA where Unhealthy conditions (red color) and much of CWA has unhealthy for sensitive groups (orange color). But smoke/hazy conditions should improve following passage of squall line and air quality alert may be able to end early. 07 && .DISCUSSION... Issued at 249 AM CDT Thu Jun 29 2023 -----------------------[KEY MESSAGES]----------------------- 1. Severe weather is on deck for today, with the potential of multiple rounds throughout the day. All hazards are possible. 2. Smoke lingers over central Illinois with hopes that it will move out by this morning into the afternoon. ------------------------[DISCUSSION]------------------------ Looking at the set up today synoptically, we can see a prominent 500 mb ridge in place over much of the central United States. Many of the convective complexes look as if they are "riding the ridge", moving over the top of the ridging feature. This ridge is likely a big player in the extreme temperatures much of the United States will be dealing with for the next day or so, essentially acting as a heat dome. However, the convection expected today will limit temperatures. An upper level trough is pushing onto the west coast. This will force the ridging pattern to weaken and move off to the east and bring additional chances for rain and thunderstorms to our CWA. A surface low pressure system is moving across the Plains eastward towards the Middle Mississippi and Ohio Valleys. The warm front associated with this low will bring dewpoints of 70+ degrees to central and southeastern Illinois. These dewpoints indicate the abundance of moisture in the air, which will help aid in the convective initiation in the early morning hours today. After the warm front and surface low move away from central Illinois, multiple surface boundaries are forecast to pass through over the next several days. Dropping down to the mesoscale details, we shall focus on the near term (Thursday into Friday). As the storms begin to fire up this morning, they are expected to be primarily elevated to start as they are ahead of the warm front. These early storms' risks look to mainly be hail, as there is quite a bit of capping that the winds will have to break through to reach the surface. Depending on location of the convective complex passage and its associated cold pool, storms may be able to become surface based, which will greatly increase the risk of strong, damaging winds. The storms that are along or near the warm front have a chance for some tornadoes. SPC has all of central Illinois in an enhanced risk for severe weather [5% tor, 30% wind, and 15% hatched hail]. Based on the 00z/29 run of the NAM, MUCAPE values are widely 2500- 5000 J/kg for most of the night into Thursday afternoon/evening. The capping over the region is keeping SBCAPE pretty low over eastern Illinois but nearing 4000 J/kg over western Illinois. The surface to 500mb bulk shear shows a max of 50 kts over central Illinois this morning (agreeing with the Euro/GFS/HRRR). The 00z/29 run of the HREF ensemble show large swaths of areas with updraft speeds greater than 20 m/s (sufficient for hail development). The first round of convection is expect to start making its way across the CWA just before sunrise. The second round closely follows and potentially will move through by late morning or early afternoon. Then a third round could move through by late tonight or early Friday morning. Despite it being the extreme short term now, there is still the uncertainty of where these complexes may move through and how they will affect each other and the highs over the next day or so. In terms of the smoke and hazy conditions, the HRRR 00z run is indicating that the smoke should start clearing out of the area just after sunrise. Visibilities and air quality should begin to improve shortly after. Basically, today is going to be much less smokey and hazy than the previous 2 days. If the convection plays out as expected, temperatures will be greatly limited today and Friday - essentially depleting the heat indices. The heat advisory for Lawrence/Richland/Clay counties has been cancelled early. Saturday - Monday will see highs primarily in the upper 80s but then by mid week highs in the 90s will return. Currently, there is no heat indices in the forecast. There is a chance for showers and thunderstorms throughout the extended period. Delaney && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 558 AM CDT Thu Jun 29 2023 MVFR conditions will continue for a few more hours with lower visibilities due to smoke and haze, with a substantial improvement expected by 12Z at all TAF sites. By 12Z, VFR conditions should prevail. There are multiple round of thunderstorms expected today, one currently ongoing from KPIA-KDEC east more scattered in nature. The second round is expected early afternoon and is more likely to be severe, with wind gusts above 30 knots and brief MVFR/IFR conditions due to heavy rain and ceilings. Delaney && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 29, 11:28 AM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1128 AM CDT Thu Jun 29 2023 ILZ027>031-036>038-040>057-061>063-066>068-071>073-301630- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1128 AM CDT Thu Jun 29 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Unhealthy air quality remains a concern today, though significant improvements are expected this afternoon. A line of severe thunderstorms capable of widespread damaging wind gusts will move through central Illinois from roughly 1145 AM through 3 PM Thursday. Isolated instances of large hail and a tornado or two will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is 30-50% chance for thunderstorms Friday through Sunday. Severe storms are possible Friday and Saturday, with damaging winds and hail the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through 4 PM. Expected storm motion is toward the east around 60 mph. Bumgardner
In the hours before
Local storm report, Jun 29, 12:01 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1201 PM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM Tstm Wnd Gst 3 SSE Henderson 40.99N 90.33W
06/29/2023 M65 MPH Knox IL Trained Spotter
Wind gust measured on mobile anemometer
between Galesburg and Wataga. Some corn
stalks bent over.
1154 AM Tstm Wnd Dmg Jacksonville 39.73N 90.23W
06/29/2023 Morgan IL Trained Spotter
Several branches down.
&&
ErwinLocal storm report, Jun 29, 12:02 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1202 PM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM Tstm Wnd Dmg 1 E Cuba 40.49N 90.17W
06/29/2023 Fulton IL Trained Spotter
Large tree, approximately one foot in
diameter, down on east side of Cuba.
&&
ErwinLocal storm report, Jun 29, 12:04 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1204 PM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM Tstm Wnd Gst Bellevue 40.69N 89.69W
06/29/2023 M62 MPH Peoria IL Trained Spotter
&&Local storm report, Jun 29, 12:29 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1229 PM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM Tstm Wnd Dmg Lewistown 40.40N 90.15W
06/29/2023 Fulton IL Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
1152 AM Tstm Wnd Dmg Jacksonville 39.73N 90.23W
06/29/2023 Morgan IL Trained Spotter
Tree down on a truck.
1205 PM Tstm Wnd Gst East Peoria 40.66N 89.58W
06/29/2023 E60 MPH Tazewell IL Emergency Mngr
Reported at Fondulac Park.
1205 PM Tstm Wnd Gst 3 SW Groveland 40.57N 89.58W
06/29/2023 E60 MPH Tazewell IL Emergency Mngr
1210 PM Tstm Wnd Gst 4 W Washington 40.70N 89.48W
06/29/2023 E60 MPH Tazewell IL Emergency Mngr
1212 PM Tstm Wnd Gst Tremont 40.53N 89.49W
06/29/2023 M55 MPH Tazewell IL Emergency Mngr
1214 PM Tstm Wnd Gst 3 SSW Morton 40.57N 89.48W
06/29/2023 E60 MPH Tazewell IL Emergency Mngr
1217 PM Tstm Wnd Gst Capital Airport 39.84N 89.68W
06/29/2023 M61 MPH Sangamon IL ASOS
1218 PM Tstm Wnd Dmg 1 NW Chatham 39.68N 89.71W
06/29/2023 Sangamon IL Public
Report from mPING: Trees uprooted or
snapped. Possibly caused by a tornado.
&&
ErwinLocal storm report, Jun 29, 12:36 PM CDT, 9 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
1236 PM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM Hail Marquette Heights 40.62N 89.60W
06/29/2023 E1.00 inch Tazewell IL Public
Viewer photo report from WEEK news.
0409 AM Hail Toledo 39.27N 88.24W
06/29/2023 M1.00 inch Cumberland IL Public
0426 AM Hail Stanford 40.44N 89.22W
06/29/2023 E1.25 inch McLean IL Public
Report from mPING: Half Dollar (1.25 in.).
0430 AM Hail Congerville 40.62N 89.21W
06/29/2023 M1.50 inch Woodford IL Trained Spotter
Emergency Manager relayed report from
spotter in Congerville, IL (Woodford Co.).
0430 AM Hail Stanford 40.44N 89.22W
06/29/2023 M1.75 inch McLean IL Trained Spotter
Emergency manager relayed report from
spotter in Stanford, IL.
0430 AM Hail Stanford 40.44N 89.22W
06/29/2023 E1.50 inch McLean IL Public
Report from mPING: Ping Pong Ball (1.50
in.).
0531 AM Hail 5 E Heyworth 40.31N 88.88W
06/29/2023 M1.25 inch McLean IL Broadcast Media
0552 AM Hail 1 ENE Farmer City 40.25N 88.63W
06/29/2023 M1.00 inch De Witt IL Broadcast Media
I-74 and IL 54 in Farmer City, IL.
0601 AM Hail 2 NNE Cisco 40.04N 88.70W
06/29/2023 M1.00 inch Piatt IL Mesonet
SWOP report, time estimated by radar.
0615 AM Hail Monticello 40.03N 88.57W
06/29/2023 E1.75 inch Piatt IL Public
Ping pong to golf ball sized hail. Time
estimated by radar.
0615 AM Hail 4 S Mansfield 40.16N 88.50W
06/29/2023 E1.00 inch Piatt IL Public
0618 AM Hail Lawrenceville 38.73N 87.69W
06/29/2023 E1.00 inch Lawrence IL Public
Time estimated by radar.
0636 AM Hail 3 WNW Champaign 40.13N 88.31W
06/29/2023 E0.75 inch Champaign IL Public
Report from mPING: Dime (0.75 in.).
0649 AM Hail 1 N Tuscola 39.81N 88.28W
06/29/2023 M3.25 inch Douglas IL Public
Time estimated by radar.
0657 AM Rain 3 NE Marshall 39.43N 87.65W
06/29/2023 M1.45 inch Clark IL Mesonet
Mesonet station AP194 Marshall.
0700 AM Hail 1 WSW Ashmore 39.53N 88.03W
06/29/2023 E1.50 inch Coles IL Public
Time estimated by radar.
0700 AM Rain Palestine 39.00N 87.61W
06/29/2023 M1.53 inch Crawford IL Cocorahs
0710 AM Hail 5 ESE Camargo 39.77N 88.08W
06/29/2023 M0.88 inch Douglas IL Cocorahs
0750 AM Rain 1 SSW Murdock 39.78N 88.09W
06/29/2023 M1.35 inch Douglas IL Cocorahs
0815 AM Rain Lawrenceville Airport 38.76N 87.60W
06/29/2023 M1.05 inch Lawrence IL ASOS
ASOS station KLWV Lawrenceville AP.
0820 AM Hail Petersburg 40.01N 89.86W
06/29/2023 E1.00 inch Menard IL Public
0904 AM Hail 2 SW Tuscola 39.78N 88.30W
06/29/2023 E1.00 inch Douglas IL Public
Report from mPING: Quarter (1.00 in.).
0920 AM Rain 5 NW Oliver 39.54N 87.75W
06/29/2023 M2.39 inch Edgar IL Cocorahs
1011 AM Rain 3 W Robinson 39.01N 87.80W
06/29/2023 M1.20 inch Crawford IL Mesonet
SWOP report.
1116 AM Tstm Wnd Gst Camden 40.15N 90.77W
06/29/2023 E60 MPH Schuyler IL Emergency Mngr
1135 AM Tstm Wnd Dmg Cuba 40.49N 90.19W
06/29/2023 Fulton IL Trained Spotter
8 to 10 inch tree limbs down in Cuba. Time
estimated by radar.
1135 AM Tstm Wnd Dmg 1 S Cuba 40.48N 90.19W
06/29/2023 Fulton IL Trained Spotter
6 inch diameter tree snapped. Time estimated
by radar.
1135 AM Tstm Wnd Gst 2 W Cuba 40.49N 90.23W
06/29/2023 E60 MPH Fulton IL Trained Spotter
1135 AM Tstm Wnd Gst 1 WSW Fairview 40.62N 90.19W
06/29/2023 E60 MPH Fulton IL Emergency Mngr
1136 AM Tstm Wnd Dmg 1 E Cuba 40.49N 90.17W
06/29/2023 Fulton IL Trained Spotter
Large tree, approximately one foot in
diameter, down on east side of Cuba.
1140 AM Tstm Wnd Dmg Lewistown 40.40N 90.15W
06/29/2023 Fulton IL Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
1140 AM Tstm Wnd Gst Canton 40.56N 90.04W
06/29/2023 E60 MPH Fulton IL Trained Spotter
1143 AM Tstm Wnd Dmg Meredosia 39.83N 90.56W
06/29/2023 Morgan IL Trained Spotter
Several trees down across town with 2 ft
diameter or greater. Roof damage to multiple
homes.
1143 AM Tstm Wnd Dmg 1 N Saint Augustine 40.73N 90.41W
06/29/2023 Knox IL Trained Spotter
Small trees down at intersection of Highway
41 and 116.
1152 AM Tstm Wnd Dmg Jacksonville 39.73N 90.23W
06/29/2023 Morgan IL Trained Spotter
Tree down on a truck.
1154 AM Tstm Wnd Dmg Jacksonville 39.73N 90.23W
06/29/2023 Morgan IL Trained Spotter
Several branches down.
1154 AM Tstm Wnd Gst 3 SSE Henderson 40.99N 90.33W
06/29/2023 M65 MPH Knox IL Trained Spotter
Wind gust measured on mobile anemometer
between Galesburg and Wataga. Some corn
stalks bent over.
1155 AM Tstm Wnd Dmg 2 E South Jacksonville 39.71N 90.20W
06/29/2023 Morgan IL Trained Spotter
Large tree snapped about half way up trunk.
1203 PM Tstm Wnd Gst Bellevue 40.69N 89.69W
06/29/2023 M62 MPH Peoria IL Trained Spotter
1205 PM Tstm Wnd Gst 3 SW Groveland 40.57N 89.58W
06/29/2023 E60 MPH Tazewell IL Emergency Mngr
1205 PM Tstm Wnd Gst East Peoria 40.66N 89.58W
06/29/2023 E60 MPH Tazewell IL Emergency Mngr
Reported at Fondulac Park.
1210 PM Tstm Wnd Gst 4 W Washington 40.70N 89.48W
06/29/2023 E60 MPH Tazewell IL Emergency Mngr
1212 PM Tstm Wnd Gst Tremont 40.53N 89.49W
06/29/2023 M55 MPH Tazewell IL Emergency Mngr
1214 PM Tstm Wnd Gst 3 SSW Morton 40.57N 89.48W
06/29/2023 E60 MPH Tazewell IL Emergency Mngr
1215 PM Tstm Wnd Gst 1 SSW Morton 40.60N 89.47W
06/29/2023 E60 MPH Tazewell IL Trained Spotter
1217 PM Tstm Wnd Gst Capital Airport 39.84N 89.68W
06/29/2023 M61 MPH Sangamon IL ASOS
1218 PM Tstm Wnd Dmg 1 NW Chatham 39.68N 89.71W
06/29/2023 Sangamon IL Public
Report from mPING: Trees uprooted or
snapped. Possibly caused by a tornado.
&&
ErwinLocal storm report, Jun 29, 12:42 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1242 PM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM Tstm Wnd Dmg 4 SSW Alta 40.77N 89.66W
06/29/2023 Peoria IL NWS Employee
Large branch down, approximately five inches
in diameter.
1207 PM Tstm Wnd Dmg 4 SSW Alta 40.76N 89.67W
06/29/2023 Peoria IL NWS Employee
Large tree blown over, approximately 18
inches in diameter. Time estimated by radar.
1227 PM Tstm Wnd Dmg 2 NNW Lincoln 40.17N 89.38W
06/29/2023 Logan IL NWS Employee
Two foot diameter tree blown down. Shingles
blown off apartment complex. Possibly caused
by tornado. Time estimated by radar.
&&
ErwinThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:48 AM CDT | Special Weather Statement | ILX | Shelby | 42 min |
| Jun 29, 3:28 AM CDT | Special Weather Statement | ILX | Coles | 32 min |
| Jun 29, 3:32 AM CDT | Special Weather Statement | ILX | Tazewell | 28 min |
| Jun 29, 3:44 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 46 min |
| Jun 29, 4:06 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 39 min |
| Jun 29, 4:14 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell | 46 min |
| Jun 29, 4:26 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 64 min |
| Jun 29, 4:45 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 30 min |
| Jun 29, 5:23 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence | 67 min |
| Jun 29, 5:29 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 50 min |
| Jun 29, 5:59 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 31 min |
| Jun 29, 6:11 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 37 min |
| Jun 29, 6:13 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 33 min |
| Jun 29, 6:14 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean, Piatt | 29 min |
| Jun 29, 6:28 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Piatt | 32 min |
| Jun 29, 6:47 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 28 min |
| Jun 29, 6:55 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Clark, Coles, Douglas, Edgar, Vermilion | 37 min |
| Jun 29, 7:40 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 35 min |
| Jun 29, 7:56 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 27 min |
| Jun 29, 8:15 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 14 min |
| Jun 29, 8:19 AM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 15 min |
| Jun 29, 8:43 AM CDT | Severe Thunderstorm Warning | ILX | Douglas | 21 min |
| Jun 29, 8:55 AM CDT | Special Weather Statement | ILX | Macon | 35 min |
| Jun 29, 9:14 AM CDT | Special Weather Statement | ILX | Cumberland | 31 min |
| Jun 29, 9:33 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 27 min |
| Jun 29, 9:36 AM CDT | Special Weather Statement | ILX | Clark | 24 min |
| Jun 29, 9:52 AM CDT | Special Weather Statement | ILX | Coles | 23 min |
| Jun 29, 10:04 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 26 min |
| Jun 29, 10:15 AM CDT | Special Weather Statement | ILX | Clark | 15 min |
| Jun 29, 10:29 AM CDT | Special Weather Statement | ILX | Clark | 16 min |
| Jun 29, 10:58 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 32 min |
| Jun 29, 11:10 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 50 min |
| Jun 29, 11:29 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Morgan, Sangamon and 2 more | 46 min |
| Jun 29, 11:46 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Mason, Peoria, Tazewell, Woodford | 44 min |
| Jun 29, 12:10 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Mason, Menard and 3 more | 50 min |
| Jun 29, 12:12 PM CDT | Tornado Warning | ILX | Sangamon | 18 min |
| Jun 29, 12:17 PM CDT | Tornado Warning | ILX | Logan, Sangamon | 13 min |
| Jun 29, 12:19 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 26 min |
| Jun 29, 12:24 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Marshall, Peoria, Tazewell and 1 more | 51 min |
| Jun 29, 12:32 PM CDT | Tornado Warning | ILX | Christian | 16 min |
| Jun 29, 12:34 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean | 26 min |
| Jun 29, 12:36 PM CDT | Tornado Warning | ILX | McLean | 24 min |
| Jun 29, 12:51 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Christian, Clark, Coles, Cumberland, DeWitt and 10 more | 39 min |
| Jun 29, 1:03 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper, Richland, Shelby | 42 min |
| Jun 29, 1:06 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 39 min |
| Jun 29, 1:27 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Clark, Coles, Cumberland, Douglas, Edgar and 1 more | 48 min |
| Jun 29, 1:29 PM CDT | Areal Flood Advisory | ILX | McLean | 93 min |
| Jun 29, 1:30 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 45 min |
| Jun 29, 2:12 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 37 min |
| Jun 29, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Lawrence, Richland | 40 min |
| Jun 29, 6:24 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 36 min |
Nearby
Tornado Warnings in Illinois, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.